I have been on propranalol since early March. I found that the meds have really helped with the anxiety. I also began to notice a real benefit with the dizziness. It happened gradually and although the dizziness wasn’t completely gone it wasn’t very noticeable. Unfortunately I had a migraine headache last week which has resulted in me feeling pretty dizzy ever since. Tonight is particularly bad, feel like I’m on a boat! When this all started I felt like that continuously so I guess the propranalol must be doing something!
I understand that you can have ‘break through’ symptoms whilst on meds. I realise that it can take 3/4 months to feel the benefits of a drug but was just wondering if it is common to be doing pretty well and then feel pretty rubbish again? Does this mean the meds are not working?? I suppose I was kind of expecting to feel even better than I did 2 weeks ago
but the migraine headache really threw me off :(( x x
I hope you are feeling better. What propranolol dose are you on? I tried to go up but went back to 10mg twice a day. When it started helping you did it happen really slowly? I’ve been noticing that I’m having more “settled” episodes where if I’m still I feel ok (otherwise the other times the dizziness is always there no matter what position I’m in and whether I’m moving or not). I’m really hoping that these settled episodes will start extending. Maybe give it awhile longer and see if you can add another med, since I’ve noticed many people are on more than one. Feel better soon!
Thanks for the responses. I haven’t really had trouble walking although when it first happened I did feel like I was going to stumble. I actually feel better moving than when I’m still. I see Dr. Silver again in June so will see what he says regarding meds. Hopefully things will have settled by then.
Ellen. I take 160mg daily! My neurologist wants me to go up as high as I can. So next week I will be trying 240mg.
I found that I started having times when I felt much more settled which is why I’m really dissapointed with the return of the dizzies! At the very beginning, without meds, I had settled periods then I would experience intense dizziness. It’s hard to say whether or not my recent improvement was down to the meds or would have happened anyway. It seems that MAV is very much up and down. I keep trying to remind myself that it will take 3/4 months to feel the benefits from the medication. I just want the benefits now haha!